Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 17, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 16, 2022, 6:00 PM EDT for 4 counties in Florida. It was in force for 45 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2022, 6:00 PM EDT (22:00 UTC)
- Expired
- Mar 16, 2022, 6:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 94 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 6:17 PM EDT | HAIL 1 | 2 W Lake Mary, FL | BROADCAST MEDIA REPORTS QUARTER SIZED HAIL ON I-4 AT LAKE MARY BLVD. |
| Mar 16, 6:17 PM EDT | HAIL 1 | 3 Sw Lake Mary, FL | BROADCAST METS REPORT QUARTER SIZED HAIL AT FOX35 STUDIOS. |
| Mar 16, 6:22 PM EDT | HAIL 1 | 1 N Longwood, FL | TRAINED SPOTTER REPORTS QUARTER SIZED HAIL IN LONGWOOD, NEAR INTERSECTION OF BUCKSAW PL AND CROSS CUT WAY. |
| Mar 16, 6:23 PM EDT | HAIL 1 | 2 Nne Longwood, FL | PUBLIC REPORTS QUARTER SIZED HAIL IN LONGWOOD NEAR INTERSECTION OF MARJORIE BLVD AND MIDDLE LN. |
| Mar 16, 6:24 PM EDT | HAIL 2 | 1 Sse Lake Mary, FL | TRAINED SPOTTER REPORTS TWO INCH HAIL IN LAKE MARY ON RACCOON STREET. |
| Mar 16, 6:26 PM EDT | HAIL 1 | 2 Ese Lake Mary, FL | PUBLIC REPORTS QUARTER SIZED HAIL AT SEMINOLE STATE COLLEGE. |
| Mar 16, 6:27 PM EDT | HAIL 1.5 | Lake Mary, FL | PUBLIC REPORTS PING PONG BALL SIZED HAIL IN LAKE MARY. |
| Mar 16, 6:28 PM EDT | HAIL 1.25 | 2 Ese Lake Mary, FL | TRAINED SPOTTER MEASURED HALF DOLLAR SIZED HAIL IN LAKE MARY. |
| Mar 16, 6:30 PM EDT | HAIL 2 | 2 Sw Lake Mary, FL | PUBLIC REPORTS TWO INCH HAIL IN LAKE MARY NEAR THE INTERSECTION OF MINERVA LN AND GREENFORD DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 1:26 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
352
WUUS52 KMLB 162200
SVRMLB
FLC069-095-117-127-162245-
/O.NEW.KMLB.SV.W.0017.220316T2200Z-220316T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
600 PM EDT Wed Mar 16 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Seminole County in east central Florida...
East central Lake County in east central Florida...
Northwestern Orange County in east central Florida...
South central Volusia County in east central Florida...
* Until 645 PM EDT.
* At 559 PM EDT, a severe thunderstorm was located over Apopka,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Orlando, Deltona, Sanford, Apopka and Altamonte Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2877 8166 2899 8103 2865 8096 2863 8097
2853 8160
TIME...MOT...LOC 2159Z 243DEG 33KT 2866 8153
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Weitlich3 follow-up statements
814
WWUS52 KMLB 162208
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
608 PM EDT Wed Mar 16 2022
FLC069-095-117-127-162245-
/O.CON.KMLB.SV.W.0017.000000T0000Z-220316T2245Z/
Seminole FL-Lake FL-Orange FL-Volusia FL-
608 PM EDT Wed Mar 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SEMINOLE...EAST CENTRAL LAKE...NORTHWESTERN ORANGE AND SOUTH
CENTRAL VOLUSIA COUNTIES...
At 607 PM EDT, a severe thunderstorm was located over Wekiwa Springs
State Park, or over Apopka, moving northeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors may be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Orlando, Deltona, Sanford, Apopka and Altamonte Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 2899 8103 2865 8096 2863 8097 2856 8156
2879 8158
TIME...MOT...LOC 2207Z 241DEG 31KT 2870 8146
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Weitlich705
WWUS52 KMLB 162217
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
617 PM EDT Wed Mar 16 2022
FLC069-095-162226-
/O.CAN.KMLB.SV.W.0017.000000T0000Z-220316T2245Z/
Lake FL-Orange FL-
617 PM EDT Wed Mar 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAKE AND
NORTHWESTERN ORANGE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.
LAT...LON 2867 8096 2863 8097 2861 8132 2864 8133
2864 8146 2871 8146 2871 8144 2875 8141
2883 8142 2886 8138 2899 8103
TIME...MOT...LOC 2216Z 243DEG 33KT 2874 8137
$$
FLC117-127-162245-
/O.CON.KMLB.SV.W.0017.000000T0000Z-220316T2245Z/
Seminole FL-Volusia FL-
617 PM EDT Wed Mar 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SEMINOLE AND SOUTH CENTRAL VOLUSIA COUNTIES...
At 616 PM EDT, a severe thunderstorm was located over Lake Mary,
moving northeast at 40 mph.
THIS IS A DESTRUCTIVE STORM FOR Lake Mary and Sanford.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Deltona, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 2867 8096 2863 8097 2861 8132 2864 8133
2864 8146 2871 8146 2871 8144 2875 8141
2883 8142 2886 8138 2899 8103
TIME...MOT...LOC 2216Z 243DEG 33KT 2874 8137
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Weitlich753
WWUS52 KMLB 162236
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
636 PM EDT Wed Mar 16 2022
FLC117-127-162245-
/O.CON.KMLB.SV.W.0017.000000T0000Z-220316T2245Z/
Seminole FL-Volusia FL-
636 PM EDT Wed Mar 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL SEMINOLE AND SOUTH CENTRAL VOLUSIA COUNTIES...
At 636 PM EDT, a severe thunderstorm was located over Osteen, or near
Deltona, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Deltona, Sanford, Oviedo, Winter Springs and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 2873 8097 2872 8101 2868 8121 2867 8127
2867 8132 2870 8133 2872 8133 2876 8134
2883 8135 2888 8132 2899 8103
TIME...MOT...LOC 2236Z 243DEG 33KT 2883 8118
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WeitlichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:25 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 16, 2:25 PM EDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
225 PM EDT Wed Mar 16 2022
.DISCUSSION...
...Severe Thunderstorm Watch In Effect Through 8 PM, Large Hail
and Damaging Wind Gusts Are The Main Threats...
This Afternoon-Tonight...A Severe Thunderstorm Watch has been
issued for most of east-central FL through 8 PM. Numerous
lightning storms are expected to develop and move across our area
this afternoon and evening. Some storms will become strong to
severe, and be capable of producing damaging wind gusts of 60 mph
or greater, and hail of 1-2 inches or greater, in addition to
frequent lightning strikes and torrential downpours. Depending on
how convection trends this evening, we may need to add Martin
County to the Severe Thunderstorm Watch and possibly extend it
past 8pm for another hour or two.
The 15Z XMR sounding shows that the mid-level dry air over the
west-central peninsula this morning has now moved over the
eastern peninsula too. This drier air aloft will enhance the
potential for damaging wind gusts. Additionally, 500mb temps have
cooled just a tad and the freezing level has dropped by approx.
500ft. Meaning it won't take much for elevated hail cores to
develop, especially with 25-35 knots of effective bulk shear
helping to support/maintain strong convective updrafts.
Most activity is forecast to push offshore by 9-10pm this evening,
then mostly dry conditions overnight. Some cooler air moves north
of I-4 where overnight lows drop to the upper 50s, otherwise it
will be in the low 60s. Some models are hinting at patchy fog
developing, however with 925mb winds forecast to be around 10-15
knots, then low stratus and/or shallow mists are more likely.
Thursday...Mostly dry conditions expected behind the weak cold
front, though the tail-end of the boundary is forecast to linger
along the southern Treasure Coast. A few showers are possible
from Fort Pierce South, with rain chances at 20pct. Not much
relief from the heat as afternoon highs reach the mid to upper 80s.
Thursday Night-Sunday...(Modified Previous Discussion) After the H50
low lifts out well to our NE, mid level heights will rise Fri on the
western flank of the Atlantic ridge east of FL. By the weekend, a
broad but fairly deep positively tilted mid level trough will
acquire a neutral tilt as it moves through the eastern CONUS. The
base of the trough will push across the deep south, brushing NOFL in
the process. On Fri, S-SW flow develops on the west flank of the
Atlantic ridge with increasing moisture leading to scattered (30-40
POPs) afternoon showers/few TS transiting the CWA from W-E, and then
rapidly offshore in the early evening. On Sat, winds veer to SW
ahead of a slow-moving cool front, with sufficient moisture leading
to scattered showers and a few storms moving W-E across the area,
mainly during the afternoon and early evening once again. The front
is progged to be near or a little south of I-4 by sunrise Sun, with
isolated-scattered showers, mainly in central-south FL.
Max temps M-U80s for most of the area Fri-Sat, then drop back to the
U70s-L80s far south on Sun behind the front. Thurs night mins in the
L-M60s south of I-4, M-U50s north. Mins well into the 60s Fri night,
and L-M60s for all the but far north (U50s) Sat night. Cooler Sun
night with 50s everywhere but the Treasure Coast and the barrier
islands of the Space Coast (L60s).
Monday-Tuesday...(Modified Previous Discussion) Flat mid level ridge
will build over FL, resulting in dry wx. Temps increase as the large
surface high pressure overhead slides into the Atlantic.
&&
.AVIATION...
Numerous lightning storms, some of which will be strong to severe,
are expected to move across Central FL this afternoon and early
evening. The strongest storms will be capable of producing wind
gusts over 40KT and large hail of 1-2 inches in diameter. Have
slightly adjusted TEMPO groups to account for timing, but
amendments will be needed as convection gets going. The strongest
activity will move offshore from the coast by 00Z this evening,
and any lingering storms will dissipate by 03Z. Low stratus and/or
shallow ground fog will be possible tonight, especially across the
inland terminals. Additional details will be added to the 00Z TAFs
once storms move out of the area.
&&
.MARINE...
Rest of Today-Tonight...A Severe Thunderstorm Watch is in effect
for the all nearshore waters through this evening. Expect numerous
strong to severe lightning storms to push offshore this evening,
producing wind gusts above 40 knots, large hail greater than
quarter size, and frequent lightning strikes. Some showers and
storms will linger into the overnight hours before drier air moves
in behind the cold front tonight. Tonight, west winds 5-10 knots
nearshore and 10-15 knots offshore with seas 3-5 feet.
Thursday...West winds in the morning rapidly veer north, then east
in the afternoon as weak high pressure moves east of FL. The tail
end of the cold front that moved through on Wednesday will linger
along the far southern Treasure Coast, with isolated showers
possible south of Ft. Pierce Inlet. Seas 2-3 feet, with up to 4
feet well offshore.
Thursday Night-Sunday...(Modified Previous Discussion) Light flow
will back to southerly by Fri morning. A few showers possible
offshore the southern Treasure Coast. Winds increase out of the SSW
Fri afternoon and SW Sat with scattered showers/few storms moving W-
E across the waters each afternoon-early evening. A slow moving cool
front near Cape Canaveral by Sun morning sag across the southern
water by the afternoon, accompanied by isolated-scattered showers
and a few storms, with winds shifting to NW behind the boundary.
Seas 2-3ft near shore and 4ft well offshore Thu-Sat, building to 3-
5ft behind the from on Sun.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 58 80 59 84 / 30 0 0 30
MCO 61 84 62 88 / 20 0 0 30
MLB 64 82 65 84 / 40 0 0 30
VRB 62 83 64 85 / 40 10 10 30
LEE 60 81 58 86 / 10 0 0 30
SFB 60 83 59 87 / 30 0 0 30
ORL 63 84 62 89 / 20 0 0 30
FPR 62 83 65 85 / 40 10 10 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Severe Thunderstorm Watch until 8 PM EDT this evening for
Coastal Volusia-Indian River-Inland Volusia-Northern
Brevard-Northern Lake-Okeechobee-Orange-Osceola-Seminole-
Southern Brevard-Southern Lake-St. Lucie.
AM...Severe Thunderstorm Watch until 8 PM EDT this evening for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm.
&&
Rodriguez/Haley/KellyHazardous weather outlook, Mar 16, 10:11 AM EDT, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1011 AM EDT Wed Mar 16 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-170300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1011 AM EDT Wed Mar 16 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Numerous showers and lightning storms will develop across east- central Florida this afternoon and early evening. Some storms will become strong to severe, with storms expected between 2 PM this afternoon to around 10 PM this evening. The strongest storms could produce wind gusts of 60 mph or greater, hail of 1 to 2 inches in diameter, frequent lightning, and torrential downpours. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. Make sure you have multiple ways of receiving weather alerts. .FLOOD IMPACT... Localized rainfall amounts up to 3 inches will be possible from storms this afternoon. This could result in minor flooding of poorly drained, low-lying and urban areas. .MARINE THUNDERSTORM GUST IMPACT... Thunderstorm wind gusts of 35 knots or greater will be possible mainly late this afternoon and early evening as storms cross area lakes, the Intracoastal Waterway, and nearshore Atlantic. .WATERSPOUT IMPACT... A waterspout or two will be possible as strong to severe storms move eastward across the peninsula, then the Intracoastal and nearshore Atlantic waters this afternoon and early evening. .WIND AND SEA IMPACT... Small craft should exercise caution in the offshore waters from Volusia County for seas up to 6 feet. .RIP CURRENT IMPACT... There is a moderate risk of dangerous rip currents continues at the central Florida Atlantic beaches today. Swim only within sight of a lifeguard and never enter the ocean alone. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered showers and a few lightning storms are expected to develop across the region both Friday and Saturday afternoons. A few storms will also be possible Sunday afternoon, mainly south of Lake Kissimmee and Melbourne. A moderate risk of dangerous rip currents is expected to continue this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Rodriguez/Watson
In the hours before
Special weather statement, Mar 16, 4:05 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Melbourne FL
405 PM EDT Wed Mar 16 2022
FLZ041-045-046-141-147-162045-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
405 PM EDT Wed Mar 16 2022
...A strong thunderstorm will impact portions of eastern Seminole,
northwestern Brevard, east central Orange and southeastern Volusia
Counties through 445 PM EDT...
At 405 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oviedo, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deltona, Sanford, Oviedo, Winter Springs and New Smyrna Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near lakes in this area, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.
&&
LAT...LON 2854 8102 2872 8132 2910 8113 2883 8075
TIME...MOT...LOC 2005Z 210DEG 29KT 2866 8115
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WeitlichLocal storm report, Mar 16, 5:05 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
505 PM EDT WED MAR 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL VIERA 28.26N 80.72W
03/16/2022 M0.25 INCH BREVARD FL OTHER FEDERAL
OFF-DUTY USSF EMPLOYEE REPORTS PEA SIZED HAIL IN VIERA.
0413 PM HAIL 2 S SUNTREE 28.20N 80.70W
03/16/2022 E0.75 INCH BREVARD FL PUBLIC
PUBLIC REPORTS PENNY SIZED HAIL IN SUNTREE ALONG ST.
ANDREWS BLVD.
0420 PM HAIL SATELLITE BEACH 28.17N 80.60W
03/16/2022 E0.88 INCH BREVARD FL OTHER FEDERAL
OFF-DUTY USSF EMPLOYEE REPORTS NICKEL SIZED HAIL IN
SATELLITE BEACH.
0420 PM HAIL 2 S PATRICK AIR FORCE B 28.20N 80.61W
03/16/2022 M1.00 INCH BREVARD FL OTHER FEDERAL
PUBLIC REPORTS QUARTER SIZED HAIL IN SATELLITE BEACH.
0422 PM HAIL PATRICK AIR FORCE BASE 28.23N 80.61W
03/16/2022 M1.00 INCH BREVARD FL OTHER FEDERAL
PERSONNEL AT PATRICK SFB REPORTED QUARTER SIZED HAIL.
0433 PM HAIL 2 SE NEW SMYRNA BEACH 29.00N 80.91W
03/16/2022 M1.25 INCH VOLUSIA FL TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER TO HALF DOLLAR SIZED
HAIL ALONG SANCHEZ AVENUE IN EDGEWATER. THERE WERE ALSO
SOME TREE BRANCHES DOWNED.
0435 PM HAIL 2 E NEW SMYRNA BEACH AI 29.06N 80.91W
03/16/2022 M1.75 INCH VOLUSIA FL PUBLIC
PUBLIC REPORTS QUARTER TO PING PONG BALL SIZED HAIL,
WITH A FEW UP TO GOLF BALL SIZED, ON DUNE CIRCLE IN NSB.
0435 PM HAIL 1 NE NEW SMYRNA BEACH 29.03N 80.93W
03/16/2022 M1.75 INCH VOLUSIA FL TRAINED SPOTTER
TRAINED SPOTTER REPORTS HAIL UP TO GOLF BALL SIZE IN
NSB ALONG RIVERSIDE DRIVE.
0436 PM HAIL NEW SMYRNA BEACH 29.02N 80.93W
03/16/2022 M1.75 INCH VOLUSIA FL NWS EMPLOYEE
OFF-DUTY NHC EMPLOYEE REPORTS GOLF BALL SIZED HAIL IN
NSB.
0437 PM HAIL 2 ENE NEW SMYRNA BEACH 29.04N 80.91W
03/16/2022 M1.75 INCH VOLUSIA FL PUBLIC
PUBLIC REPORTS PING PONG TO GOLF BALL SIZED HAIL IN NSB
ALONG EAST CIRCLE DR.
0439 PM TSTM WND GST 2 NE NEW SMYRNA BEACH 29.05N 80.90W
03/16/2022 M35 MPH VOLUSIA FL MESONET
WEATHERFLOW SITE XNSB AT NEW SMYRNA BEACH MEASURED A
PEAK GUST OF 35KT/40MPH.
&&
EVENT NUMBER MLB2200050
EVENT NUMBER MLB2200051
EVENT NUMBER MLB2200052
EVENT NUMBER MLB2200053
EVENT NUMBER MLB2200054
EVENT NUMBER MLB2200055
EVENT NUMBER MLB2200056
EVENT NUMBER MLB2200057
EVENT NUMBER MLB2200058
EVENT NUMBER MLB2200059
EVENT NUMBER MLB2200060
KRSpecial weather statement, Mar 16, 5:12 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
512 PM EDT Wed Mar 16 2022
FLZ041-141-162145-
Coastal Volusia FL-Inland Volusia FL-
512 PM EDT Wed Mar 16 2022
...A strong thunderstorm will impact portions of east central Volusia
County through 545 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of New Smyrna Beach, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Daytona Beach, Port Orange, New Smyrna Beach, South Daytona and
Daytona Beach Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.
&&
LAT...LON 2910 8090 2906 8087 2888 8113 2906 8118
2927 8099
TIME...MOT...LOC 2112Z 225DEG 32KT 2905 8105
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WeitlichSpecial weather statement, Mar 16, 5:37 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
537 PM EDT Wed Mar 16 2022
FLZ044>046-144-162200-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
537 PM EDT Wed Mar 16 2022
...A strong thunderstorm will impact portions of west central
Seminole, Lake and northwestern Orange Counties through 600 PM EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Harris, moving northeast at 45 mph. Additional strong storms
over Lake County will move northeast into northwest Orange County.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Apopka, Altamonte Springs, Ocoee, Winter Garden and Leesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.
&&
LAT...LON 2887 8195 2896 8184 2896 8166 2905 8166
2906 8164 2912 8164 2914 8161 2867 8138
2843 8180 2874 8196
TIME...MOT...LOC 2136Z 229DEG 40KT 2877 8184
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WeitlichSpecial weather statement, Mar 16, 5:43 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
543 PM EDT Wed Mar 16 2022
FLZ047-054-058-059-064-162215-
St. Lucie FL-Okeechobee FL-Southern Brevard County FL-Martin FL-
Indian River FL-
543 PM EDT Wed Mar 16 2022
...A strong thunderstorm will impact portions of St. Lucie,
northeastern Okeechobee, Indian River, Martin and southeastern
Brevard Counties through 615 PM EDT...
At 542 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Fort Drum, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Sebastian and Stuart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds on rare occasions can briefly
touch down, producing wind gusts over 50 mph. If a funnel cloud is
spotted move indoors and report your sighting to the National
Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.
&&
LAT...LON 2764 8088 2768 8087 2787 8068 2799 8047
2771 8033 2712 8011 2696 8052 2696 8060
TIME...MOT...LOC 2142Z 233DEG 25KT 2745 8070
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Mar 16, 5:56 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
556 PM EDT Wed Mar 16 2022
FLZ041-044>046-144-162245-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
Southern Lake County FL-
556 PM EDT Wed Mar 16 2022
...A strong thunderstorm will impact portions of Seminole,
northeastern Lake, northwestern Orange and central Volusia Counties
through 645 PM EDT...
At 556 PM EDT, Doppler radar was tracking a strong thunderstorm near
Apopka, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Deltona, Sanford, Apopka and Altamonte Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.
&&
LAT...LON 2896 8181 2896 8166 2905 8166 2905 8164
2912 8164 2928 8147 2871 8104 2853 8160
2895 8182
TIME...MOT...LOC 2156Z 231DEG 40KT 2866 8157
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:28 PM EDT | Tornado Warning | MLB | Orange | 32 min |
| Mar 15, 8:58 PM EDT | Special Weather Statement | MLB | Lake | 32 min |
| Mar 15, 9:35 PM EDT | Special Weather Statement | MLB | Orange | 25 min |
| Mar 15, 9:56 PM EDT | Special Weather Statement | MLB | Orange | 34 min |
| Mar 15, 10:19 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 16 min |
| Mar 15, 10:20 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 40 min |
| Mar 15, 10:21 PM EDT | Tornado Warning | MLB | Orange, Osceola | 24 min |
| Mar 15, 10:30 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Mar 15, 10:42 PM EDT | Tornado Warning | MLB | Orange, Osceola | 33 min |
| Mar 15, 11:11 PM EDT | Tornado Warning | MLB | Orange | 34 min |
| Mar 15, 11:16 PM EDT | Special Weather Statement | MLB | Lake | 59 min |
| Mar 15, 11:44 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 31 min |
| Mar 16, 12:03 AM EDT | Tornado Warning | MLB | Brevard, Orange | 27 min |
| Mar 16, 12:22 AM EDT | Special Weather Statement | MLB | Osceola | 38 min |
| Mar 16, 12:27 AM EDT | Special Weather Statement | MLB | Seminole | 48 min |
| Mar 16, 12:32 AM EDT | Special Marine Warning | MLB | 88 min | |
| Mar 16, 2:27 PM EDT | Special Weather Statement | MLB | Osceola | 48 min |
| Mar 16, 2:45 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 60 min |
| Mar 16, 3:03 PM EDT | Special Weather Statement | MLB | Martin | 42 min |
| Mar 16, 3:16 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 44 min |
| Mar 16, 3:32 PM EDT | Special Marine Warning | MLB | 58 min | |
| Mar 16, 3:35 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 40 min |
| Mar 16, 3:39 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 66 min |
| Mar 16, 3:51 PM EDT | Special Marine Warning | MLB | 114 min | |
| Mar 16, 4:05 PM EDT | Special Weather Statement | MLB | Seminole | 40 min |
| Mar 16, 4:22 PM EDT | Special Marine Warning | MLB | 53 min | |
| Mar 16, 4:26 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 34 min |
| Mar 16, 4:44 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 36 min |
| Mar 16, 5:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| Mar 16, 5:12 PM EDT | Special Weather Statement | MLB | Volusia | 33 min |
| Mar 16, 5:37 PM EDT | Special Weather Statement | MLB | Lake | 23 min |
| Mar 16, 5:43 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Saint Lucie | 32 min |
| Mar 16, 5:56 PM EDT | Special Weather Statement | MLB | Lake, Seminole | 49 min |
| Mar 16, 6:00 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 16, 6:14 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 61 min |
| Mar 16, 6:41 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 49 min |
| Mar 16, 6:54 PM EDT | Special Marine Warning | MLB | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.